OPEN IN READ APP
JOURNAL ARTICLE

Effectiveness of omalizumab in a patient with severe asthma, low serum IgE level, and lack of sensitized allergens induced by oral steroid therapy: the usefulness of impulse oscillation for assessment of omalizumab therapy

Osamu Matsuno, Chika Komori, Yuki Hang, Tomoshige Matsumoto, Seijiro Minamoto
Journal of Asthma 2012, 49 (8): 839-42
22920591

BACKGROUND: Omalizumab is a humanized monoclonal anti-IgE antibody that was recently approved for the treatment of severe allergic asthma. However, omalizumab is not licensed for allergic asthma in patients with a low serum IgE level (<30 IU/mL) or negative results for specific allergen tests.

CASE HISTORY: We present a patient with severe asthma and low serum IgE levels who had negative results for specific allergens induced by oral steroid therapy. Omalizumab administration improved asthma exacerbated forced expiratory volume in 1 s (FEV(1)) and respiratory resistance measurements based on the impulse oscillation technique (Mostgraph-01). The response to omalizumab therapy was evidenced by a decrease in airway resistance at 1 month.

CONCLUSIONS: The findings of this case report indicate that omalizumab treatment had beneficial effects in a patient with severe asthma and low total serum IgE levels with negative results for specific IgE, which may have been induced by long-term corticosteroid administration.

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Related Papers

Available on the App Store

Available on the Play Store
Remove bar
Read by QxMD icon Read
22920591
×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"